It appears you have not yet Signed Up with our community. To Sign Up for free, please click here....



Women's Health Message Board
Post New Thread   Closed Thread
LinkBack Thread Tools
Old 08-26-2003, 09:30 PM   #1
Junior Member
 
Join Date: May 2003
Location: Australia, Melbourne
Posts: 30
Kaia HB User
Red face What are the chances? Pregnancy?*Help!*

Hi everyone,

I'm on the BC Pill and just recently had an infection. My GP put me on a course of anti-biotics which I started last Mon (9 days ago) and finished on Friday (5 days ago).
I misunderstood his instructions to use additional contraception for 7 days AFTER FINISHING the course of anti-biotics, and instead counted from the FIRST day (Mon) accidently.
Needless to say, I had sex today without any other protection and have just realised my mistake.

Could I be pregnant, being that I was 2 days short of the recommended 7-days with extra protection? Does this indiscretion of 2 days make a big difference? I had taken today's pill already, if that changes anything.
Should I look into the morning-after pill, or any such precautions, or are the chances very slim?

Please reply soon, I'm very worried about this!

Thankyou, Kaia.

 
Old 08-27-2003, 06:31 PM   #2
Junior Member
 
Join Date: May 2003
Location: Australia, Melbourne
Posts: 30
Kaia HB User
Post

Oh... I'm on the anti-biotic 'cephalexin' if that makes any difference.
Please let me know your opinion ASAP! I'm not sure what to do and time is running out for morning-after pill!

 
Sponsors Lightbulb
   
Old 08-27-2003, 06:32 PM   #3
Newbie
 
Join Date: Nov 2002
Location: FL, USA
Posts: 3
*Abi* HB User
Post

Hmmm, where are you at in you pill pack? Just started one or near the end?

 
Old 08-27-2003, 09:56 PM   #4
Senior Veteran
(female)
 
Join Date: Sep 2002
Location: Australia
Posts: 627
Greenoctopus18 HB User
Post

Hi. I read that they are not sure how much of an affect antibiotics actually have on the effectiveness of the pill, if any at all. And if they do it is only in a small percentage of people.
I guess you can't really rule it out though.
I think you should probably be okay. I'm not sure, but the 7-days could include lee-way, maybe. So after 5 days the level of hormones could already be back to normal.
If you are able to get in to see a doctor for the morning-after pill, you could just go and ask them whether or not they see the need for it.
Sorry I can't help.
Good luck.

 
Old 08-27-2003, 10:14 PM   #5
Veteran
 
Join Date: Aug 2003
Posts: 478
strand3d HB User
Post

From what little information i've gathered off the internet about cephalexin, i don't think you have a lot to worry about. Most gyno's always tell you to use a back up if you're taking any kind of antibiotic, but the truth is only certain antibiotcs really cause the pill to be less effective. From what i've found, cephalexin isn't really a big threat, and probably hasn't effected your pill. But i'd highly suggest you use a condom until you are finished with the prescription, just to be safe.

 
Old 08-28-2003, 09:31 PM   #6
Junior Member
 
Join Date: May 2003
Location: Australia, Melbourne
Posts: 30
Kaia HB User
Post

Thank you so much for replying.
You've put my mind at ease a little more.

Can any of you tell me why it is that antibiotics could affect the pill? Is it the reaction they have with the hormones or something?
This might give me a better idea of whether I'm in danger of pregnancy or not...
I WAS only 2 days off the recommended 7-days. Hopefully they recommend 7 days just to be really safe as a precaution...

Today is the 7th day anyway so tomorrow I'll be in the all-clear...provided I'm not pregnant already
I don't know much about Cephalexin. Does this antibiotic not usually affect the pill?

Thanks all!

Kaia.

 
Closed Thread

Similar Threads
Thread Thread Starter Board Replies Last Post
Space? What Should I do? LabtecJunkie Relationship Health 16 04-24-2010 10:14 PM
Period/Pregnancy Question thismagic Pregnancy-Teen 1 04-22-2010 11:36 AM
How serious is Hashimitos and what should I do? lonelymum Thyroid Disorders 24 12-03-2007 12:42 AM
What are the chances of pregnancy? WorriednNervous Women's Health 0 10-05-2007 11:05 AM
what are the chances? lady346 Birth Control 6 03-15-2007 05:12 PM




« Cramps | Cyst »
Thread Tools

Posting Rules
You may not post new threads
You may not post replies
You may not post attachments
You may not edit your posts

BB code is On
Smilies are On
[IMG] code is Off
HTML code is Off
Trackbacks are Off
Pingbacks are Off
Refbacks are Off




Join Our Newsletter

Stay healthy through tips curated by our health experts.

Whoops,

There was a problem adding your email Try again

Thank You

Your email has been added




Top 10 Drugs Discussed on this Board.
(Go to DrugTalk.com for complete list)
Alesse
Diflucan
Flagyl
Ibuprofen
Motrin
  Naproxen
Provera
Tylenol
Vicodin Yasmin




TOP THANKED CONTRIBUTORS



STLouisgal (52), Kszan (41), Titchou (35), twohands (23), Seraph (16), solofelix (15), janewhite1 (14), sjb (12), ladybud (12), Vanilla Kiss (10)

Site Wide Totals

teteri66 (1166), MSJayhawk (1000), Apollo123 (898), Titchou (833), janewhite1 (823), Gabriel (758), ladybud (747), sammy64 (668), midwest1 (665), BlueSkies14 (610)



All times are GMT -7. The time now is 06:50 PM.



Site owned and operated by HealthBoards.comô
Terms of Use © 1998-2014 HealthBoards.comô All rights reserved.
Do not copy or redistribute in any form!